Utah, 2007Winter Weather in Utah, February 13 to 14, 2007
February 13 to 14, 2007 · NWS GJT · 1 event in 1 county or zone
An upper level disturbance moved through a moist and unstable airmass and produced significant snowfall across the mountains of southeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through a moist and unstable airmass and produced significant snowfall across the mountains of southeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 12, 3:13 PM MST, 8 hours 47 minutes earlier.
Area forecast discussion, Feb 12, 3:13 PM MST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
313 PM MST MON FEB 12 2007
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WEAK SECONDARY SHORTWAVE COMBINED WITH RESIDUAL MOISTURE AND
INSTABILITY HAS KEPT SCATTERED TO NUMEROUS SNOW SHOWERS GOING OVER
THE MOUNTAINS THIS AFTERNOON.
TONIGHT: SUBSIDENCE AND DRYING WILL BRING A DECREASE IN SHOWERS THIS
EVENING WITH SHORTWAVE RIDGING ENDING PRECIPITATION LATE TONIGHT.
HARD ON THE HEELS OF THIS SYSTEM IS ANOTHER PACIFIC STORM WHICH WILL
PUSH EASTWARD INTO THE DESERT SOUTHWEST OVERNIGHT. MOISTURE MOVING
AHEAD OF THE STORM WILL BEGIN TO OVERSPREAD THE REGION FROM THE
SOUTHWEST LATER TONIGHT. OVERNIGHT LOWS...ESPECIALLY NORTH WILL BE
CONSIDERABLE COOLER AS CLOUD COVER IS EXPECTED TO DECREASE AFTER
SUNSET.
TUESDAY THROUGH WEDNESDAY: DESERT SOUTHWEST STORM WILL PHASE WITH
NORTHERN WAVE BRINGING UNSETTLED WEATHER THROUGH MIDWEEK. AS WITH
THE LAST STORM...DYNAMICS NOT ALL THAT IMPRESSIVE THOUGH IT DOES
APPEAR ENOUGH MOISTURE AND INSTABILITY FOR ADVISORY LEVEL SNOW FROM
TUESDAY AFTERNOON THROUGH WEDNESDAY FOR THE HIGHER MOUNTAINS.
EXPECT TEMPERATURES TO BE A LITTLE COOLER THAN OVER THE PAST WEEK...
THOUGH NEAR NORMAL FOR THIS TIME OF YEAR.
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
MODELS CONTINUE TO SHOW A REASONABLE AMOUNT OF CONSISTENCY THROUGH
MOST OF THE LONG TERM PERIOD. AT THE START OF THE PERIOD...THE
PATTERN IS DOMINATED BY A VORTEX OVER THE GREAT LAKES AND A HIGH
PRESSURE RIDGE OVER THE NORTHWEST COAST OF THE US. WE SIT IN-BETWEEN
UNDER NORTH TO NORTHWEST FLOW. EMBEDDED DISTURBANCES BRUSHING THE
AREA WILL BE MOSTLY FELT BY THE NORTHERN AND CENTRAL MOUNTAINS WITH
MAINLY OROGRAPHIC SNOW. BY SAT THE PATTERN SHIFTS EAST WITH HEIGHTS
RISING OVER THE CENTRAL ROCKIES. THIS WILL PUT AN END TO ANY CHANCE
OF PCPN.
UNCERTAINTY INCREASES FOR SUN AND MON AS A SOUTHERN BRANCH LOW
PRESSURE SYSTEM MOVES INTO SOUTHERN CA. MODELS SHOW SOME SIMILARITIES
WITH ENERGY EJECTING ACROSS THE DESERT SOUTHWEST TOWARDS THE FORECAST
AREA BRINGING ANOTHER CHANCE OF PCPN.
A WARMING TREND WILL BRING HIGHS A LITTLE ABOVE NORMAL BY FRI WITH
THE WARMEST READINGS ON SAT. THE TREND THEN FLATTENS OUT FOR THE
REMAINDER OF THE PERIOD.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
NL/EH
Hazardous weather outlook, Feb 12, 12:13 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1213 PM MST MON FEB 12 2007
COZ001>014-017>023-UTZ022>025-027>029-131300-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
1213 PM MST MON FEB 12 2007
.DAY ONE...REST OF TODAY AND TONIGHT
SCATTERED SNOW SHOWERS ACTIVITY WILL CONTINUE OVER MOST MOUNTAINS
WITH LIGHT ADDITIONAL ACCUMULATIONS. A FEW LIGHT SNOW WILL REDEVELOP
OVER THE SOUTHERN MOUNTAINS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE AREA WITH THE
CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN THROUGH THURSDAY.
THERE WILL BE A CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN OVER
SOUTHWEST COLORADO AND SOUTHEAST UTAH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL AMOUNTS TO THE
GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE.
MC/CJC/NL
Winter Weather, La Sal & Abajo Mountains
- When
- February 13, 12:00 AM MST to February 14, 3:00 AM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Five to eight inches of snow fell across the Abajo Mountains while 2 to 4 inches fell across the La Sal Mountains.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20309.